COVID-19 Update - This is to inform you that the Government of India has announced a complete lockdown in India 22nd March 2020 to 3rd May 2020. As a result, our offices will now be closed till 3rd May 2020 and all our employees will be working from home. Office telephones will not be answered, and therefore you are requested to direct all your queries related to manuscript submission, review process, publication etc. at below mentioned details. editor@innovativepublication.com, rakesh.its@gmail.com, Mob. 8826373757, 8826859373, 9910947804


Print ISSN:-

Online ISSN:-2455-1732

CODEN : SUJHAW

Current Issue

Year 2019

Volume: 5 , Issue: 2

Article Access statistics

Viewed: 584

Emailed: 0

PDF Downloaded: 150

Santosh University Journal of Health Sciences


Acute phenytoin toxicity mimicking as acute febrile encephalopathy: A case report and review of literature


Full Text PDF Share on Facebook Share on Twitter


Author Details : Shivlok N Ambedkar, Kumari Pratima

Volume : 3, Issue : 2, Year : 2017

Article Page : 91-92


Suggest article by email

Abstract

Phenytoin is a commonly used drug in paediatric emergency and outpatient treatment in developing countries. However it can produce significant dose-related toxicity because of its zero order pharmacokinetics. Rarely this can produce unusual symptoms like fever, vomiting and altered sensorium masquerading as acute encephalitis. Here we report this unusual presentation of phenytoin toxicity and discuss possible approaches to minimize the possibility of dosing error in prescription of phenytoin.

Keywords: Phenytoin toxicity, Encephalitis, Dosing error

How to cite : Ambedkar S N, Pratima K, Acute phenytoin toxicity mimicking as acute febrile encephalopathy: A case report and review of literature. Santosh Univ J Health Sci 2017;3(2):91-92

Copyright © 2017 by author(s) and Santosh Univ J Health Sci. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (CC-BY-NC 4.0) (creativecommons.org)